Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 5, 2017, 9:56 PM EST for Lewis County, New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2017, 9:56 PM EST (02:56 UTC)
- Expired
- Jan 5, 2017, 11:15 PM EST
- In force
- 79 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 20 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WWUS81 KBUF 060256
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
956 PM EST THU JAN 5 2017
NYZ006>008-060415-
Lewis-Jefferson-Oswego-
956 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL LEWIS...
SOUTHEASTERN JEFFERSON AND FAR NORTHEASTERN OSWEGO COUNTIES...
A lake effect band is starting to move south of the Watertown area
and will begin to focus on the Tug Hill Plateau through midnight
with snow rates of 2 inches per hour at times.
Locations impacted include...
Carthage, Barnes Corners, and Adams Center.
This includes Interstate 81 between exits 37 and 41.
LAT...LON 4354 7646 4356 7645 4359 7627 4376 7628
4414 7526 4410 7517 4381 7513
$$
ZaffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 7:08 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 5, 7:08 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
708 PM EST Thu Jan 5 2017
.SYNOPSIS...
A deep trough over the Northeast will maintain a prolonged period of
winter's cold through the weekend, with heavy lake effect snows
oscillating east of the Eastern Great Lakes through the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
Significant lake effect snows will continue through this time
period.
Regional radars indicate two intense bands of lake effect snow off
both lakes this evening. Off Lake Erie...the band of
snow...producing snowfall rates of 3 to 4 inches per hour has just
about reached its northern extent...from the city of Buffalo to the
airport and out towards Genesee County in a much weaker state.
Off Lake Ontario a band of snow is oriented across Jefferson and
northern Lewis County...impacting the City of Watertown...Fort Drum
and out towards Harrisville. Lighter, upslope snows continue across
NE Oswego County and the Tug Hill. This snow band too has about
reached its northern extent.
A shortwave is pushing eastward...near the western end of Lake
Erie/Ohio this early evening and will pass just south of the state
line tonight. This feature will continue to supply additional
synoptic moisture for the snowbands to feed off this evening.
The additional moisture has increased snowfall rates within the Lake
Erie snowband to 3 to as much as 4 inches per hour...while off Lake
Ontario a similar snowfall rate is occuring.
For Lake Erie...As the upstream shortwave passes us this evening,
moisture will begin to thin some, and as surface winds veer in
response to the shortwave passage, the band of lake effect snow will
move southward. As the band of snow becomes more perpendicular to
the long axis of Lake Erie snowfall rates should diminish by late
this evening.
Tomorrow lake inversion heights will still remain around 7 to 8K
feet over Lake Erie as 850 hPa temperatures bottom out around -20C.
A westerly flow will produce lake effect snow over the Southern
Tier, and Ski Country. Though less moisture will be available and
more of a multi banded structure additional snowfall of 2 to 4
inches will be possible.
For Lake Ontario...Lake effect snows will continue across northern
Jefferson and northern Lewis Counties tonight. The band of snow over
the long fetch of the lake remains anchored with deep surface
convergence along the lake.
Lake effect snow will continue to remain heavy overnight with
sufficient low level moisture and inversion heights around 9 to 10K
feet. While the bulk of the snow will fall just to the north of
Oswego County, there will remain an upslope wind that will produce
snow across the Tug Hill region of Oswego County, with several
additional inches falling overnight. Higher snowfall totals of an
additional foot will be likely overnight across Jefferson and
northern Lewis County.
Tomorrow this band of snow will settle a bit southward behind the
shortwave. This will orient the snows south of Watertown, and more
across the entire Tug Hill region...including northern Oswego
County. With low level moisture diminishing snowfall rates will do
likewise tomorrow, with additional snow around one half to one foot
on the Tug Hill Plateau.
Temperatures will remain cold through this period. Overnight lows
will drop into the single digits to lower teens. Highs tomorrow will
climb back into the teens to lower 20s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
...Lake snows to continue...
Simply more of the same into the weekend, with passing shortwaves
and attendant synoptic moisture enhancement within slowly departing
upper level trough axis. Cold air will remain, and it will be plenty
cold enough to continue the ongoing lake effect snow assault.
Details: Lake snows will be ongoing Friday evening in outstanding
over-lake instability environment. This will especially be the case
off Lake Ontario where lake induced equilibrium levels will run
around 10k feet. Target areas in a general westerly flow regime will
be the Chautauqua Ridge eastward across the Ski Country well south
of Buffalo off Lake Erie, and across or in the vicinity of the Tug
Hill Plateau off Lake Ontario. It appears that these areas east of
Lake Ontario will be likely to pick up additional significant
amounts, while somewhat lesser snowfall totals more likely east of
Lake Erie.
Saturday and Saturday night, model soundings showing the low level
flow across our region will begin to back some and also become more
sheared as the core of the upper level trough and attendant weak
surface trough approach our region from the northwest. This will
result in the lake snows briefly lifting a bit further northward
toward the Buffalo and Watertown areas while also weakening some
during the day. The trough will then drop southeastward across our
region, with an attendant increase in moisture and large-scale lift
likely to at least briefly invigorate the lake snows for a time.
Following the passage of this trough, the steering flow across our
region should veer more sharply to more northwesterly Sunday and
Sunday night. This will force the lake snows to shift to areas
southeast of the lakes and become more multi-banded in nature, which
should result in weaker activity compared to that of the previous
few days. Nonetheless, with rather cold air remaining in place,
additional possibly significant snowfall amounts will still remain a
possibility into Sunday evening, before backing winds and rapidly
increasing shear force the bands to lift back north and weaken
further overnight.
Outside of the main lake effect areas, this period will merely be
largely dry and cold, with some general snow showers accompanying
the passage of the core of the upper trough/attendant surface trough
Saturday night and Sunday morning.
Temperatures through the period will be solidly below average, with
highs in the upper teens to mid 20s Saturday giving way to only the
mid to upper teens Sunday, when the coldest air of the period will
be crossing our region. Overnight lows generally in the upper single
digits to the mid teens through Saturday night, before lowering a
bit more Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Leftover lake snows should finally diminish on Monday as low level
ridging slides by to our south and forces winds to back around to
south-southwest and become rather sheared, and introduces a sharply
lowering capping inversion.
Latest medium range models continuing to suggest the large scale
flow regime will go through some rather significant changes heading
into the beginning of next week as elongated and vigorous upper
level Pacific jet plows across the northern Conus, giving a
decidedly more zonal appearance. This will force the northward
retreat of the current cold anomalies during the midweek period and
allow a developing warm air advection regime takes over. Pattern
does remain active however, with tightening thermal gradient
interacting with passing fast moving waves. Initial moisture starved
wave arrives Monday night and Tuesday, bringing the threat for some
light snow or a light rain/snow mix.
Still some timing and magnitude uncertainties, but indications are
next more robust wave arrives Wednesday, bringing the likelihood of
widespread precipitation. Attendant warm air advection should be
strong enough to support a rain, with colder air coming in behind
the system Wednesday night/Thursday to bring a mix then eventual change
over to snow. Temperature aloft look o get cold enough for some
lake enhancement by Thursday.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Lake effect snow will be the major concern this TAF cycle, with two
significant plumes off both Lake Erie and Ontario impacting the
KBUF/KART airfields. Light synoptic snows this evening, in addition
to lake effect snow will impact the KJHW terminal.
Off Lake Erie, a band of snow has about reached its northern extent
across the KBUF airport. There are additional snow streams across
the KIAG airfield that will continue through the evening hours. In
addition the Lake Erie band is bringing light snow to near
KROC...with MVFR flight conditions. As winds veer, this lake effect
snow will begin to push southward tonight, with improving conditions
across the northern Niagara Frontier and KROC...and poor conditions
then increasing across the Southern Tier. Expect a prolonged period
of IFR or lower flight conditions across the KJHW terminal this TAF
cycle. Lake effect snows will then continue tomorrow across the
Southern Tier...though not as intense.
Off Lake Ontario, a band of lake effect snow will continue to impact
the KART airfield with reduced visibilities within snow. This band
of snow is expected to continue across the airfield for another 3
hours or so before slowly starting to drop southward as surface
winds begin to veer some behind the passage of a shortwave. This
band of snow will then orient across the Tug Hill region for the
bulk of the remainder of the TAF cycle...with localized LIFR flight
conditions.
Outlook...
Friday afternoon through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers. Lake effect snow
likely with IFR flight conditions SE of the Lakes.
Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes.
Tuesday...MVFR/VFR within a chance of rain and snow.
&&
.MARINE...
As the strong surface low exits across eastern Canada and towards
the northern Atlantic the winds over the Eastern Great Lakes will
continue to diminish. Small craft advisories will continue on the
lakes through the night.
Looking further out...Friday and the weekend...a general cold
westerly flow may kick up enough at points to occasionally bring
some lower-end advisory-worthy winds and waves to the
region...however winds will be nowhere near as strong as we will see
today and tonight.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 5 PM EST Friday for NYZ006>008-
012-019-020-085.
Lake Effect Snow Advisory until 1 AM EST Friday for NYZ011.
Lake Effect Snow Warning until 1 AM EST Friday for NYZ010.
MARINE...Small Craft Advisory until 4 AM EST Friday for LEZ040-041.
Small Craft Advisory until 7 AM EST Friday for
LOZ043>045.
Small Craft Advisory until 4 AM EST Friday for LOZ042.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jan 5, 2:53 PM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EST THU JAN 5 2017 NYZ012-019-020-085-062000- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WILL CONTINUE TO TARGET THE WESTERN SOUTHERN TIER INTO THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-013-014-021-062000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- ALLEGANY- 253 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-062000- NORTHERN ERIE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011-062000- GENESEE- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-062000- OSWEGO-JEFFERSON-LEWIS- 253 PM EST THU JAN 5 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WILL CONTINUE TO TARGET AREAS EAST OF LAKE ONTARIO THROUGH THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-062000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 253 PM EST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 5, 9:06 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
906 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM SNOW ELMA 42.85N 78.63W
01/05/2017 M12.0 INCH ERIE NY SNOW SPOTTER
&&
EVENT NUMBER BUF1700088
WCHLocal storm report, Jan 5, 9:15 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
915 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW 3 WNW ATHOL SPRINGS 42.78N 78.93W
01/05/2017 E21.0 INCH LEZ041 NY PUBLIC
&&
EVENT NUMBER BUF1700089
WCHLocal storm report, Jan 5, 9:17 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
917 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM SNOW 3 SSE ORCHARD PARK 42.72N 78.72W
01/05/2017 M21.0 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1700090
WCHLocal storm report, Jan 5, 9:24 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EST THU JAN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW BLASDELL 42.78N 78.84W
01/05/2017 M28.0 INCH ERIE NY COCORAHS
&&
EVENT NUMBER BUF1700091
ZAFFSpecial weather statement, Jan 5, 9:49 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
949 PM EST THU JAN 5 2017
NYZ019-020-085-060415-
Southern Erie-Cattaraugus-Chautauqua-
949 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS AND CHAUTAUQUA COUNTIES...
A lake band will will continue to move onshore and produce a burst
of snow from Ripley northeast to Holland. This will also affect the
Buffalo southtowns, Boston Hills, and areas along the Chautauqua
Ridge through about midnight. This includes the Thruway from the PA
border to just past Angola. These areas may see a burst of snow
with amounts ranging from 1 to 4 inches during through midnight.
Hardest hit areas this afternoon such as Lackawanna, West Seneca,
and Hamburg are mainly north of the band now with little additional
accumulation expected this evening. Although snow has mostly moved
out of this region, traffic is moving very slowly or at a standstill
due to road closures, accidents, and abandoned cars. Travelers who
would like to head south across the band should wait until road
crews can clear the roads. Those stuck in traffic that can navigate
to retail establishments should do so so road crews can get through.
Locations impacted include...
Dunkirk, Fredonia, East Aurora, Boston, Eden, Springville, Colden,
Westfield, Gowanda and Silver Creek.
This includes the following highways...
Interstate 90 between exits 61 and 58.
LAT...LON 4227 7976 4228 7973 4232 7976 4246 7948
4278 7858 4278 7847 4252 7847 4204 7976
ZaffSpecial weather statement, Jan 5, 9:56 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
956 PM EST THU JAN 5 2017
NYZ006>008-060415-
Lewis-Jefferson-Oswego-
956 PM EST THU JAN 5 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL LEWIS...
SOUTHEASTERN JEFFERSON AND FAR NORTHEASTERN OSWEGO COUNTIES...
A lake effect band is starting to move south of the Watertown area
and will begin to focus on the Tug Hill Plateau through midnight
with snow rates of 2 inches per hour at times.
Locations impacted include...
Carthage, Barnes Corners, and Adams Center.
This includes Interstate 81 between exits 37 and 41.
LAT...LON 4354 7646 4356 7645 4359 7627 4376 7628
4414 7526 4410 7517 4381 7513
ZaffThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:04 PM EST | Special Weather Statement | BUF | Chautauqua, Erie | 86 min |
| Jan 5, 7:31 PM EST | Special Weather Statement | BUF | Jefferson | 59 min |
| Jan 5, 8:36 PM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 84 min |
| Jan 5, 8:39 PM EST | Special Weather Statement | BUF | Jefferson | 81 min |
| Jan 5, 9:49 PM EST | Special Weather Statement | BUF | Chautauqua | 86 min |
| Jan 6, 1:19 PM EST | Special Weather Statement | BUF | Chautauqua | 56 min |
| Jan 6, 2:23 PM EST | Special Weather Statement | BUF | Chautauqua | 112 min |
| Jan 6, 2:37 PM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Chautauqua | 20 hr |
| Jan 6, 3:58 PM EST | Special Weather Statement | BUF | Erie | 62 min |
| Jan 6, 4:03 PM EST | Special Weather Statement | BUF | Jefferson | 57 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.